MAUDE Adverse Event Report: MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44421
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Seroma (2069)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an adjustable shunt.It was reported that on (b)(6) 2025, under general anesthesia, the patient underwent lumbar cistern-abdominal shunt surgery.Postoperatively, the shunt valve pressure was adjusted multiple times (on (b)(6) 2025, to setting 2.0, on (b)(6) 2025, to setting 1.5, and on (b)(6) 2025, to setting 1.0).On (b)(6) 2025, due to right chronic suppurative otitis media with cholesteatoma, the patient underwent right open modified radical mastoidectomy, and postoperative recovery was good.On (b)(6) 2025, physical examination revealed subcutaneous fluid accumulation at the shunt reservoir in the right hip.An urgent superficial color doppler ultrasound showed an anechoic fluid area surrounding the shunt tube.On (b)(6) 2025, approximately 10 ml of fluid (light red, odorless) was aspirated by puncture, and the shunt valve pressure was further adjusted to setting 1.0.On (b)(6) 2025, physical examination showed that the sensation of fluid accumulation was reduced compared to before, with no redness or tenderness.To evaluate shunt function, an urgent upright abdominal x-ray was performed, which indicated "discontinuity at the shunt valve interface," confirming shunt tube interface fracture.Immediate re-examination revealed that the patient was alert, with stable vital signs (t 36.5°c, p 75 bpm, r 20 bpm, bp 121/65 mmhg), and no symptoms of hydrocephalus recurrence such as headache, nausea, vomiting, or worsening limb weakness.There was no abnormal exudation at the right ear surgical site.Limb muscle strength was unchanged (right upper limb: grade 5, right lower limb: grade 3-, left upper limb: grade 4, left lower limb: grade 3).The patient had a history of cranial radiotherapy and radiation-induced brain injury, requiring long-term bedridden status and limb rehabilitation training after surgery.Frequent and extensive limb movements may have continuously exerted traction force on the shunt tube interface.Subcutaneous fluid accumulation occurred in the right hip shunt tube area; although there was no evidence of infection, the effusion may have caused local tissue edema, indirectly affecting the stability of the shunt tube interface.
 
Additional Manufacturer Narrative

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key23025512
Report Number9612501-2025-02408
Device Sequence Number9514581
Product Code JXG
UDI-Device Identifier00763000027520
UDI-Public(01)00763000027520(17)281018(10)0227758819
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44421
Device Catalogue Number44421
Device Lot Number0227758819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date09/18/2025
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight90 KG